New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Sickhubby
New Member


Date Joined Aug 2011
Total Posts : 2
   Posted 8/26/2011 4:40 PM (GMT -6)   
Hello,
I'm new to the site. My husband had a total colectomy about 3 weeks ago and has had trouble ever since. He is struggling emotional and physically. I got on this site in hopes to get answers from other people that have experienced some of the same things.He is 32 years old and never has been very good at computers or sharing his feelings with others. I have kind of took it upon myself to do all the research on his condition. He was just recently hospitalized due to blood clots in his leg. We assume due to his surgery. He was up till that point having Some bleding from his rectum( they left about 6 inches) after they started him on blood thinners for the clots the bleeding got worse and he also started to pass clots. I was wondering if this has ever happened to anyone else? Any type of advice or input would be much appriciated, thanks,
Amy

tryingtokeepmyheadup
Regular Member


Date Joined Nov 2010
Total Posts : 215
   Posted 8/27/2011 6:53 AM (GMT -6)   
Hi! Welcome! I have about 7 inches of rectum left after my surgery and it bleeds as well. I pass blood daily and sometimes there are clots in it. The surgeries can be very trying emotionally and physically and I think you've come to the right place! (also j-pouch.org)
I'm learning as I go along that blood clots are a big concern after surgery, sorry he has to deal with that too! What disease does he have / is he getting a j pouch?
DX 2/10 UP. DX 07/10 UC. Pancolitis. tried: Canasa, Asacol, Bentyl, Imodium, Imuran, Prednisone, Flagyl, Cipro, Remicade, Codeine, Tramadol, Xanax, Morphine, Vicodin, Prozac, ~ nothing worked. 1st surgery 6/8/11! 2 more to go!

blueglass
Veteran Member


Date Joined Dec 2010
Total Posts : 3332
   Posted 8/27/2011 7:08 PM (GMT -6)   
I don't have any rectum left, but I was on blood thinners for over four months after my surgery, due to a clot in my hepatic vein (that was found when doing a CT for something else). The blood thinners definitely make you bleed a lot more..... I saw this mostly w/my period, which is of course, not the issue here, but I had horrible clots with it and just lots and lots of blood. Since rectal bleeding is normal w/the surgery he had, it makes sense that the blood thinners would make it a lot worse.

Welcome, and I hope he starts feeling better soon.
48 years old, female.
2004 dx indeterminate colitis. Back and forth between Crohn's and UC dx. Many drugs, minimal success.
2010-11 Crazy skin and eye complications, high fevers, bad flaring. Out of good drug options, tired of scary drugs.
Feb 2011 -- proctocolectomy with permanent ileolostomy; abscess, blood clot. Still healing, still glad for the surgery

Sickhubby
New Member


Date Joined Aug 2011
Total Posts : 2
   Posted 8/27/2011 7:19 PM (GMT -6)   
Thanks for the replies:) he had his colectomy due to UC. He tried all of the meds with no relief. They did say that he will hopefully be able to get the jpouch surgery in 3-6 months. His surgen is going to have to work around the blood thinners now so it will probably be more like 6 months. I'm really glad that I came across this site!I was wondering if anyone her has experienced very very watery stool from there stoma and if so did it mean anything?? Or is it normal?? Thanks again!
Amy
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, June 21, 2018 10:04 PM (GMT -6)
There are a total of 2,974,351 posts in 326,171 threads.
View Active Threads


Who's Online
This forum has 161240 registered members. Please welcome our newest member, brachyi125.
337 Guest(s), 8 Registered Member(s) are currently online.  Details
logoslidat, clocknut, California Dreamer, artemis111, The Dude Abides, Driver45, subduedjoy, RobLee